hi, I am new to this, diagnosed Jan. 10th, 2011. my oncologist sent me to Cleveland Clinic, was put on tasigna, 600 mil. a day. so far it is amazing, my white counts are down & no side effects. only being on the med for such a short time just wanted to share with others!!
newly diagnosed---alot to learn
Posted 22 February 2011 - 02:26 PM
Welcome to this amazingly supportive group!! I am so sorry about your diagnosis but this group is incredibly knowledgable and supportive. I am glad that you are tolerating Tasigna so well. Leanne
Posted 22 February 2011 - 05:03 PM
I don't know alot about this, had routine blood work in Nov., white cells were up, dr. thought i may have had an infection, another blood work up, even higher white count, then an oncologist, trip to Cleveland clinic, then put on tasigna, now every week to oncologist for blood work. still feel as god as before i was told i had cml!!! what a shock when i was told!!! thank God for my most supportive family!!! I am wanting to learn as much as possible about this so any input from those with this will be most welcome!!!!!!!!!
Posted 23 February 2011 - 07:27 AM
thank you so much for the reply!!! will definetly look at her videos, so much to learn!!!!!!!!
Posted 23 February 2011 - 02:56 PM
I was wanting to know about the tiredness. i have worked all my life but quit last May to help with grandkids!! Loved doing it. They live in another state so with the CML I haven't traveled to see them with all my appointments. now, about the tiredness. I am up by 5:30 ready for the day but by noon I am so tired I have to take a couple hours nap, so unlike me. was wondering if it is the TASIGNA or the CML??? or maybe just the winter we are having!! my onc. told me i would need more rest. everything is just so new & different for me!!! prayers to everyone!!!
Posted 23 February 2011 - 05:02 PM
For me, the top side effect on my list is fatigue. I'm 38 yrs old, was in very good health when I was diagnosed about 8 months ago. I worked out over an hour each day, full time job, home in the evenings with the kids and running around on the weekends. Now, I wake up exhausted. I get going after a little bit but I am sluggish throughout the day. It doesn't matter if I sleep a little more or a little less, I tend to just feel kind of beat most of the time. Some days are better than others, I have not stopped working (necessity not choice ). It's probably the most challening aspect of it for me so far and considering how bad things could be, I guess it's not so bad. I don't think it is the CML. I had no symptoms of CML at dx, I went for a routine physical and they found elevated WBC. It wasn't until I started treatment that the fatigue set in. So yes, it is there, and it is a challenge. It could be much worse so I'm just trying to learn how to get along with it.
All the best
Posted 23 February 2011 - 06:49 PM
Welcome to this group of wonderful, knowledgeable, supportive, humorous, people! I know it's a shock to find yourself in this situation but you couldn't have landed in a better site! With the love and support of your family and your friends here, you can get through any situation. I hope you post often!
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 23 February 2011 - 08:55 PM
Hi - I too have struggled with fatigue. I was diagnosed about 4 months ago and for about a week after starting tasigna I was OK. Then I started with severe headaches and exhaustion. Made it difficult for me - I am 37 (well in May I will be) and have 2 boys (8 and 4) and work and my husband works 2nd shift so it's like I'm a single mom during the week....makes it really hard. I've had other things off and on but I would claim those as my 2 top complaints with the tasigna. I can say the headaches only last about 2 or 3 weeks. The exhaustion has settled down some...but I still have it. I don't sleep as well as I used to - but it can always be worse!
Good luck and this board you will find is a wonderful resource of information and support!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users